U.S. doctors online nowAsk doctors free
South Africa
A 60-year-old male asked:

Can phentermine cause ed and what can i do to reverse it?

2 doctor answers5 doctors weighed in
Dr. Bac Nguyen
Family Medicine 24 years experience
Yes it can....: Changes in libido and impotence are just few of the side effects of phentermine, often resolve with stopping it especially if you only have been using it for short period of time. Of course, a healthier way to lose weight is diet and exercises--actually healthy weight loss and aerobic exercises and boost libido. so, contact doc for eval/recommendation. Good luck
Dr. David Lipkin
Internal Medicine 53 years experience
Yes: Phentermine can cause impotence. Phentermine can have SERIOUS side effects such as hypertension, pulmonary hypertension, psychosis, palpitations and many other side effects. When phentermine is stopped nearly all patients regain not only all the weight they lost, they often get heavier than they were before it was started. If on a high dose need to reduce dose gradually to avoid drug withdrawal.
Dr. David Lipkin
Internal Medicine 53 years experience
Provided original answer
Ethical physicians will not prescribe appetite suppressants like phentermine because they know they are ineffective for achieving sustained weight loss.
Mar 5, 2015
Dr. Anne Phelan-adams
A Verified Doctor commented
A US doctor answered Learn more
Appetite suppressants are also NOT approved by the FDA for long term (>6 month) use but obesity is a long-term problem. Shame on that doctor for putting your health at risk for no benefit whatsoever.
Mar 5, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 44-year-old member asked:
1 doctor answer2 doctors weighed in
A 28-year-old female asked:
1 doctor answer2 doctors weighed in
A 40-year-old member asked:
1 doctor answer2 doctors weighed in
A 50-year-old member asked:
1 doctor answer1 doctor weighed in
Last updated Feb 13, 2020

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.